ArticleCureus2022
Lithium Intoxication in an Elderly Woman.
Article in Cureus, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 2 citations in OpenAlex.
- Epidemiological Aspects and Pattern of Intoxication among Elderly in Khorasan-Razavi; Northeast of Iran.Journal of prevention (2022) · 2025Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Acute confusional state or delirium in the elderly frequently requires a lengthy differential diagnosis in the emergency room (ER) to determine the factors of its multiple causes. Iatrogeny can be one of the causes, especially in elderly people with polypharmacy. We present a case of a 77-year-old female, independent in activities of daily living, with no cognitive impairment and a history of hypertension, dyslipidemia, and manic-depressive disorder. She arrived at the ER with diarrhea, vomiting, and myalgias. A blood test revealed an acute kidney injury. The patient was discharged with the diagnosis of acute gastroenteritis and prerenal acute kidney injury. The patient returned to the ER two days later due to worsening symptoms, including spatial and temporary disorientation and a marked prostration. The attending physician recommended a lithium blood level test due to the patient's history and the outpatient's psychiatric medication. The tests revealed a value of 2.18 mmol/L (toxic levels: >2.0 mmol/L). Support measures were initiated with diuresis control and vigorous hydration, with subsequent clinical and biochemical improvement (lithium blood levels reduced to 0.97 mmol/L). Lithium toxicity causes acute nausea, vomiting, diarrhea, and neurological symptoms that have a slower onset and correlate with chronic toxicity. A declining renal function and reduced volume of distribution (due to increased body fat mass and decreased total body water) contribute to more significant pharmacological toxicity in the elderly. In this case, dehydration triggered by diarrhea and vomiting may have been a cause or a consequence. Reviewing chronic medication and a detailed investigation of all etiological causes was essential for the patient's rehabilitation, avoiding possible irreversible neurological damage.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.